Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 11, 2001, 11:52 PM CST for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2001, 11:52 PM CST (05:52 UTC)
- Expired
- Mar 12, 2001, 3:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1045 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 120554 FFWFTW TXC113-120900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1152 PM CST SUN MAR 11 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 300 AM CST * AT 1152 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS MOST OF THE COUNTY. THE STORMS WERE MOVING NORTHEAST AROUND 20 MPH. FLOODING OF LOW AREAS...CREEKS AND STREAMS WILL CONTINUE EVEN AFTER THE RAIN ENDS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT> TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 10:30 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 11, 10:30 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 PM CST SAT MAR 11 2001
THUNDERSTORMS CONTINUE TO DEVELOP BETWEEN THE DFW AREA AND SAN
ANGELO. WITH A DECENT FEED OF MOISTURE WORKING ITS WAY INTO THE
THIS REGION...PRECIPITATABLE WATER VALUES NEAR 200 PERCENT OF
NORMAL...AND AN ALREADY SATURATED GROUND...WILL ISSUE A FLASH FLOOD
WATCH FOR THE NORTHWESTERN HALF...EXCEPT FOR A FEW OF THE EXTREME
NORTHWESTERN COUNTIES.
.FTW...FLASH FLOOD WATCH REMAINDER OF TONIGHT NORTHWEST OF A
LAMPASAS...TO KAUFMAN...TO SULPHUR SPRINGS LINE AND
SOUTHEAST OF A BRECKENRIDGE...TO NOCONA LINE..In the hours before
Local storm report, Mar 11, 5:58 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
558 PM CST SUN MAR 11 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0215 PM RICHARDSON TX 0.88 INCH HAIL
03/11/01 DALLAS NICKEL SIZED HAIL IN
RICHARDSON. REPORTED
BY AMATEUR RADIO
OPERATORS.
0240 PM RICHARDSON TX 0.88 INCH HAIL
03/11/01 COLLIN NICKEL SIZED HAIL AT
RENNER AND HIGHWAY 75.
REPORTED BY AMATEUR
RADIO OPERATORS.
0527 PM GUSTINE TX 1.00 INCH HAIL
03/11/01 COMANCHE ONE INCH DIAMETER HAIL
IN GUSTINE. REPORTED BY
SHERIFFS OFFICE.Local storm report, Mar 11, 6:45 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CST SUN MAR 11 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0545 PM LAMKIN TX 1.50 INCH HAIL
03/11/01 COMANCHE HALF DOLLAR SIZED HAIL
IN LAMKIN. REPORTED BY
SHERIFFS OFFICE.
0608 PM CARLTON TX 0.75 INCH HAIL
03/11/01 HAMILTON SHERIFFS OFFICE
REPORTS DIME SIZED HAIL
IN CARLTON.
0608 PM 8 WNW HAMILTON TX 1.75 INCH HAIL
03/11/01 HAMILTON SHERIFFS OFFICE
REPORTS 1.75 INCH HAIL
APPROXIMATELY 8 MILES
WEST NORTH WEST OF
HAMILTON.Local storm report, Mar 11, 9:41 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
941 PM CST SUN MAR 11 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0700 PM 2 N HAMILTON TX 1.75 INCH HAIL
03/11/01 HAMILTON SHERIFFS OFFICE
REPORTS GOLF BALL HAIL 2
MILES NORTH OF
HAMILTON.
0755 PM CLIFTON TX 1.00 INCH HAIL
03/11/01 BOSQUE CLIFTON FIRE
DEPARTMENT REPORTS
QUARTER SIZED HAIL IN
CLIFTON.
0828 PM 9 NW WEATHERFORD TX 0.75 INCH HAIL
03/11/01 PARKER AMATEUR RADIO SPOTTERS
REPORT DIME SIZED HAIL 9
MILES NORTHWEST OF
WEATHERFORD.
0830 PM POOLVILLE TX 0.75 INCH HAIL
03/11/01 PARKER AMATEUR RADIO SPOTTERS
REPORT DIME SIZED HAIL
IN POOLVILLE.
0835 PM POOLVILLE TX 1.00 INCH HAIL
03/11/01 PARKER AMATEUR RADIO SPOTTERS
REPORT QUARTER SIZED
HAIL IN POOLVILLE.
0837 PM SPRINGTOWN TX 1.00 INCH HAIL
03/11/01 PARKER AMATEUR RADIO SPOTTERS
REPORT QUARTER SIZED
HAIL IN SPRINGTOWN.
0850 PM 5 SW KEETER TX 1.00 INCH HAIL
03/11/01 WISE AMATEUR RADIO SPOTTERS
REPORT QUARTER SIZED
HAIL 1 MILE NORTH OF
COUNTY LINE ON HIGHWAY
51.
0900 PM BRIAR TX 1.75 INCH HAIL
03/11/01 WISE AMATEUR RADIO SPOTTERS
REPORT GOLF BALL SIZED
HAIL IN BRIAR
0905 PM NEWARK TX 0.88 INCH HAIL
03/11/01 WISE NICKEL HAIL IN NEWARK.
REPORTED BY NWS
COOPERATIVE OBSERVER.
0920 PM COMANCHE TX 0.75 INCH HAIL
03/11/01 COMANCHE DIME SIZED HAIL IN
COMANCHE. REPORTED BY
SHERIFFS OFFICE.Local storm report, Mar 11, 9:43 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CST SUN MAR 11 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0905 PM 3 S NOCONA TX WIND DAMAGE
03/11/01 MONTAGUE DIME SIZED HAIL
COVERING THE GROUND 3
MILES SOUTH OF NOCONA.
REPORTED BY SHERIFFS
OFFICE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:42 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 63 min |
| Mar 11, 6:53 PM CST | Severe Thunderstorm Warning | FWD | Mills | 67 min |
| Mar 11, 8:20 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 40 min |
| Mar 11, 8:55 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 50 min |
| Mar 11, 9:01 PM CST | Severe Thunderstorm Warning | FWD | Denton, Wise | 44 min |
| Mar 11, 9:04 PM CST | Severe Thunderstorm Warning | FWD | Montague | 41 min |
| Mar 11, 11:20 PM CST | Flash Flood Warning | FWD | Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.